# SDR AALA982083

- Difficulty date: November 17, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N722AA
- Make and model: Boeing 727227
- Aircraft serial: 20730
- Engine: Pwa JT8D9A
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Part number: 840001
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: R, J
- Precautionary procedure: A, E, J

## Discrepancy

MIA - FLT T1301 - EN ROUTE MIA/EWR AFTER TAKEOFF ABOUT 1,600 FEET LOST POWER, DUMPED FUEL, AND RETURNED AND LANDED MIA WITHOUT FURTHER INCIDENT.  REPLACED NR 1 ENGINE, PERFORMED ENGINE RUN-UP, AND LEAK CHECKED.  SYSTEM GROUND CHECKED NORMAL OPERATION.  SHOP FINDINGS:  THE ENGINE (SN 666101) WAS SHUT DOWN DUE TO TURBINE FAILURE.  CONFIRMED SOURCE OF FAILURE WAS CAUSED BY TWO FIRST STAGE TURBINE BLADES.  THE TWO EACH BLADES EXPERIENCED INCREASED RATE OF CREEP AND SUBSEQUENT STRESS RUPTURE ACROSS THE SPAN OF THE BLADE.  (X)
